Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Nausea, light headed, dizzy, diarrhea, bad breath. Reason for symptoms?

Hi, I m a 17 female and for the last few weeks I ve been experiencing nausea and lightheadedness . Two weeks ago, I found somewhat light blood in the water and in my stool but thought maybe it was due to my period. But then the next time I had a bowel, which was a week later, the was blood there again. There was more this time and it concerned me. Since last week, I ve been feeling very dizzy and have really bad balance. I ve also lost a lot of color and am very, very pale when I m usually pretty blushed. I have an appetite , but when I take one bite, I feel it go down and I m immediately greeted with nausea. And even when I haven t eaten, I feel like throwing up. But I can t. Nothing comes and it s usually just a burp that feels like something will come up. My upper abdomen is really tender when touched and it feels like a tight pressure, if that makes sense. Somewhat more in the right side. My stomach also burns sometimes as well. Two days ago I felt like I had to go diarrhea and it burned as it came out and was just mush. When I wiped there were tiny black things on the toilet paper (not sure how to describe them, it freaked me out). I ve also unintentionally lost 12 or so pounds in the last two weeks, and now I m down to 98 lbs. There s a bad taste in my mouth, and I assume it s causing bad breath, and no matter how many times I brush my teeth it just comes back. I have a slight cough and it hurts my entire abdomen when I do cough. It feels tight, like someone is punching me in the upper abdomen. Occasionally I ll get a sharp pain in random places. I ve been to the ER twice in the last week for an IV, my blood work always comes back normal, and they just send me home. I feel like my nausea has gotten worse and worse, and I just don t know what to do anymore. It s like we go to the doctor and get the same tests done and get the same results. When I went to my primary doctor last week, I had a rectal exam done and they had found blood in my upper GI tract. But when I had a rectal in the ER last night, they found nothing. We ve been referred to have an appointment with a gastro specialist, and they have recommended an endoscopy, but I would just like to have another opinion now since every time I ve attempted to go to school for the last two weeks, I want to pass out or want to take a trip to the bathroom. My mother, grandmother, and great grandmother have all had their gallbladder removed. My mother also has ulcers, if that information helps at all. Sorry it s so much information, but I just thought I d include everything that s concerning me.
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  373
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hi, my dear

I read carefully all your concerns, I am so sorry for your situation.

If I were your caring doctor, I would recommend to do upper endoscopy because:

- you have diarrhea with black things (melena is suspected)

- you have already done the rectal exam and they had found blood is indicative of stomach bleeding

- your mother had ulcers.

Apart upper endoscopy, I'd recommend to take omeprazol 20 mg twice daily, drink more water, take iron and folic acid.

All the best!

Answered: Fri, 1 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor